I have a tooth abscess and have a sinus infection which may or may not be related but it is making me miserable. I have a throbbing headache and the pressure in my sinus cavities is making my tooth pain almost unbearable. I took a 24 hour claritin for allergies this morning but think I will start taking some avelox until both my absess and sinus infection clear up. From everything I'm reading about avelox it sounds like the medicine I need. Are my symptoms something that this Avelox should take care of?
Hi, I am a retired nurse and I have a couple of concerns. First of all, the abscess in the tooth, especially if it is in the upper jaw, usually towards the back can certainly be the cause of the infection in the sinus ( since the tooth root can be very near or even penetrate into the sinus cavity itself). Unless the infection is treated by completing a full course of a prescribed antibiotic, and the repair or removal of the abscessed tooth is undertaken, the infection may continue to be harbored in the sinuses and flare again. This can be very serious, even life threatening requiring IV antibiotics and hospitalization if it spreads, and can even infect the meninges (the covering of your brain). The next concern is your saying you "might take some Avelox". Hopefully, this has been prescribed to you by the dentist who is managing your dental isssues and you are being closely followed throughout the course of your infection. It is critical to take any prescribed antibiotics until they are all gone, not just until you begin to feel better, and never "save up" any "left over" prescription. This contributes to building "super bugs" that become resistant to any antibiotics at all with serious consequences. Also, taking antihistamine meds such as Claritin will actually make your suffering worse as it dries the mucus in the sinuses instead of clearing them out with a decongestant. Try hot packs to the forehead, sinus rinses, steamy showers and hot soup along with the above and hopefully after getting your tooth out or fixed and finishing your Avelox, you will be well. Avelox is a powerful medication that should only be used under a doctor's supervision. Good luck!
- Avelox Information for Consumers
- Avelox Information for Healthcare Professionals (includes dosage details)
- Side Effects of Avelox (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jul 2011 • 2 answers
Posted 29 Nov 2011 • 3 answers
Posted 13 Jul 2013 • 1 answer
Posted 16 Nov 2014 • 5 answers
Posted 2 Jan 2015 • 1 answer